How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17768
Experience:  35 years of experience
8227957
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

My husband is on Lamitrogine for Epilepsy. He has been

Customer Question

HI, My husband is on Lamitrogine for Epilepsy. He has been experiencing high heart rate for 6 months now and the doctor has not worried about it. He constantly has his heart rate over 100bpm and feels faint, headaches and gets sweats. Could this be the drug?
JA: Is the headache episodic or daily? And what about nausea?
Customer: Yes both
JA: Anything else in your medical history you think the doctor should know?
Customer: He is also Bi polar but very mild and not treated for that. Also has mildly high blood pressure
Submitted: 2 months ago.
Category: Health
Expert:  Dr. Saha replied 2 months ago.

Hello,

Thank you for your question.

I am Dr Saha, I shall try my best to help you.

Since when is he taking Lamotrigine?

How is his blood pressure?

Customer: replied 2 months ago.
HI, He has been on Lamatrogine since April 2015. He has had a fast Heart Rate since Last year but it is getting worse. He now gets dizzy on a daily basis. His Blood pressure 140/95 I think last week. He takes Lisinopril 2.5mg.We have just moved from England to Malaysia and cannot find a doctor here that seems to understand!
Expert:  Dr. Saha replied 2 months ago.

Thank you for the information,
Lamotrigine is unlikely to be the cause of his rapid heart rate.
Normal heart rate in adult is 60-100 beats per minute.
Some conditions can cause increase in heart rate besides heart diseases.
Those can be anxiety, stress, high thyroid state, excess tea, coffee etc.
Heart issues like sinus or other tachycardias can be there.
I feel he needs to take an evaluation by a cardiologist.
An ECG, Holter monitoring can be helpful.
His BP is also higher.
He can need other medications.
If doctor thinks appropriate, he can prescribe beta blockers which can lower both blood pressure & heart rate.
I hope this information helps.
If there’s anything else I can do, please let me know.
If you are satisfied, please rate my answer as good or excellent.
Regards.

Related Health Questions